Archive for October 2017


Allergic Contact Dermatitis

October 7th, 2017 — 9:18pm

Guess what, I have a difficult new condition.

After the Urgent Care doc diagnosed me with Post-Injection Inflammatory Reaction at the infusion site on my left thigh, I figured I could start a new infusion site on my right thigh and be fine for another few months. NOPE. The itchy bumpy rash showed up in less than a week.

It was bad enough, oozy and itchy and gross, that I called Accredo, the specialty pharmacy that supplies my Remodulin, last Saturday. They have nurses on call 24 hours a day to help with medication and infusion pump issues. I described my rash to a nurse and she said it sounded like Allergic Contact Dermatitis — a reaction to all the adhesive tapes and dressing that I use to secure my infusion site and tubing and stuff. She described exactly what I’m experiencing and said she’s seen it often. She said to use the bare minimum of adhesives and to take antihistamines and wait for my body to chill out (I’m paraphrasing).

Welp, today is one week later and I’ve had to start yet another infusion site on my LEFT thigh because the one I started last week on my RIGHT thigh is too broken-out and oozy to tolerate. GAHHHHHHHH. This is quite awful because the pain of a new infusion site is most severe for the first week or two, and the goal is always to keep a site going for as long as possible. I managed 6 weeks once.

I’m sorry that all I seem to talk about here is my awful health conditions. Sometimes I feel like I am just barely making it from day to day what with all the crazy side effects and pain and all. Remodulin is still better than Uptravi or Tyvaso. Once in a while I feel good all day. I’ve been chronically exhausted lately but I’ll bet it’s partly down to the strain of this constant allergic reaction.

2 comments » | Blog

Back to top